Jump to content

What Is Wrong With Me?


Recommended Posts

Is is possible to be allergic to kale? I am starting to notice a trend here. A couple of times last year I would go to Whole Foods and drink a green lemonade (kale, apple, lemon). After I would experience a ton of bloating and gas. Naturally I quit. A few weeks ago I thought I would try it again since it is supposed to be a super food. I started juicing kale, celery, apple and lemon every morning for almost a week. Coincidentally (or not) I crashed big time right after. Was too sick to juice and had taken a few weeks off. I found a local small business that presses their juice and will deliver it to your home. Perfect for me! I took out the one with kale, collard, lemon and apple and drank about half of the 16 oz. This was around 4 pm and I noticed some mild tension in my head. I ate dinner and overall had a pretty good day. I drank the remainder of the juice at bedtime. Within 30 minutes I was having stabbing almost searing pain in my quads and then the pain spread to almost my entire body. It caused major tension all over and of course I didn't sleep at all. Around 2 am started the autonomic stuff with sweating and trembling. This morning I just feel like I've been hit by a truck.

HELP what on earth could this be??

Link to comment
Share on other sites

I found this to be true with me too. I really like the taste of kale too, so was really bummed when I started reacting this way. It is high in dihydrolipoic acid more potent form of alpha lipoic and that is a potent NO (nitric oxide) scavenger. It may be another piece to your puzzle. You could be low in NO - not high and it lowered yours too much. Since there have been found connections to NO and POTS symptoms. I also seem to be low in NO. This seems to be found more in low flow people from what I can remember from the research and I do feel that I'm low flow. I'm also HyperPOTS with high NE levels and higher bp's.

Issie

Link to comment
Share on other sites

Dihydrolipoic acid will also block angiotension 2 levels and decrease NO, according to another post that I found here on the site. When I experimented with lowering my angiotension 2 levels with Lorsartan - it didn't go well for me. I've never had my levels checked but lowering them wasn't the right thing for this crazy body of mine. Also, with one of my ER visits due to a MCAD attack the treatment was nitroglycerin and that got me over it - although it tremedously increased my tremors and weakness - but, it lowerd my blood pressure and heart rate. That is a vasodilator. So, just gave me more pieces to my puzzle.

Issie

Link to comment
Share on other sites

Thanks Issie! I haven't been diagnosed with anything other than POTS at Vandy 2 years ago. I'm not even sure they differentiate between classifications of the disorder there. I don't do a ton of research so I don't even understand the difference between low flow, etc. I have higher bp's too and excessive sympathetic response to what seems like everything. :( Have you found anything to help?

Link to comment
Share on other sites

The excessive responses can be from too high norepinephrine levels and that is connected with HyperPOTS as is the high bp's. It would be good to have your catecholamine levels checked and that would give you another piece to your puzzle.

You're on your way to figuring out things. It's good you pay attention to your body, because it will give you your best clues.

Issie

Link to comment
Share on other sites

Oh yeah I tried zoloft and it was horrible! Back in the day if I woke up with crazy nervous system problems I would take a quarter of a xanax and that would usually calm me down enough to go back to sleep. I haven't needed them since the fall of 2011, but am thinking I may need to get them back out.

I definitely always try to listen to my body, but honestly it just makes me more confused than anything. My husband always tries to dismiss me when I tell him health foods like chia seeds and kale are causing a negative reaction in me. I'm thinking at this point I'm just gonna quit trying to be so healthy! It has only backfired lately!!

Link to comment
Share on other sites

Oh, you make me laugh. Been there, done that. Just goes to show, what's good for one is not so good for another.

If I'm remembering right xanax is a tranquilizer and would work on GABA systems. I'm not sure that would totally take away the over stim. feelings but it does work on the sympathetic system which creates the over stim feelings. Not sure if it directly lowers NE levels or not. Would have to do some research on that one. But, hey - if it helps. I try not to take anything like that all the time. Even with the two I just told you about - I will come off them and not take them for awhile - because, my body builds up a tolerance to them and they stop working. Just coming off a week long break from them and am I ever ready for them to start working again.
Issie

Link to comment
Share on other sites

The best advice I got was from my allergist's nurse. She once told me 'A person can be allergic to ANYTHING'. This was when I was still trying to figure out my food allergies and I was reacting to most foods, including yes, rice and lamb. I am still trying to understand why and I really think my immune system is bonkers even though my labs don't indicate that.

I try never to assume that I can't be allergic to something because I've been proved wrong many times! It is a very frustrating malady.

Link to comment
Share on other sites

Dihydrolipoic acid will also block angiotension 2 levels and decrease NO, according to another post that I found here on the site. When I experimented with lowering my angiotension 2 levels with Lorsartan - it didn't go well for me. I've never had my levels checked but lowering them wasn't the right thing for this crazy body of mine. Also, with one of my ER visits due to a MCAD attack the treatment was nitroglycerin and that got me over it - although it tremedously increased my tremors and weakness - but, it lowerd my blood pressure and heart rate. That is a vasodilator. So, just gave me more pieces to my puzzle.

Issie

Have you ever thought since they use ALA to detoxify the body that maybe if the dihydrolipoic acid is more potent then I could be having a strong detox reaction?

Link to comment
Share on other sites

I suppose that anything is possible, with our bodies. But, if that's what it is - I'd rather detox in a different way. LOL I tried the kale two different times with the same reaction and with the other parts of my puzzle that I've pieced together over the years. What I wrote you above is what I tend to think about it. But, you could keep trying it and see what happens. Personally, the feelings were too bad, for me to want to go there again.

Issie

Link to comment
Share on other sites

Ash,

I noticed you also had apple and lemon each time in the kale juice. You may want to consider eating some kale without the lemon and apple and see if it is the kale causing you issues. Or it could be lemons or apple. Beware that it could also potentially be whatever these veggies were sprayed with.

Lyn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...